Florida, 2025Flash Flooding and Damaging Wind in Florida, October 26, 2025
October 26, 2025 · NWS MLB · 5 events in 2 counties and zones
Stationary thunderstorms produced extreme rainfall in Brevard and Lake Counties, as well as a severe wind gust along the coast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stationary thunderstorms produced extreme rainfall in Brevard and Lake Counties, as well as a severe wind gust along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 26, 2:47 PM EST, 1 hour 13 minutes earlier. Its key messages:
- Issued at 347 PM EDT Sun Oct 26 2025
- There is a Slight Risk of Excessive Rainfall for portions of east central Florida including the Orlando Metro. A Flood Watch has been issued for Volusia, Lake, Seminole, Orange, Osceola, and Brevard counties through 3AM.
- While winds back off a bit today, breezy and gusty conditions are still expected, especially along the coast.
- Life-threatening rip currents and large breaking waves are expected in the surf zone through late this weekend, and entering the water is strongly discouraged. Minor beach erosion from wave run-up will be possible during the high tides.
Area forecast discussion, Oct 26, 2:47 PM EST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
347 PM EDT Sun Oct 26 2025
...New KEY MESSAGES, DISCUSSION, MARINE...
.KEY MESSAGES...
Issued at 347 PM EDT Sun Oct 26 2025
- There is a Slight Risk of Excessive Rainfall for portions of
east central Florida including the Orlando Metro. A Flood Watch
has been issued for Volusia, Lake, Seminole, Orange, Osceola,
and Brevard counties through 3AM.
- While winds back off a bit today, breezy and gusty conditions
are still expected, especially along the coast.
- Life-threatening rip currents and large breaking waves are
expected in the surf zone through late this weekend, and
entering the water is strongly discouraged. Minor beach erosion
from wave run-up will be possible during the high tides.
&&
.DISCUSSION...
Issued at 347 PM EDT Sun Oct 26 2025
Current-Tonight... A warm front lifting northward continues to
increase low level moisture this afternoon. Despite increasing cloud
cover, temperatures have climbed into the 80s across much of the
area, and surface instability is present. Scattered to numerous
showers have developed, moving north-northwestward across central
Florida this afternoon. A few pulses of lightning have been
observed so far, but surface based convection is struggling to
become widely organized due to poor mid level lapse rates and dry
air aloft. CAM guidance has been very inconsistent run-to-run,
resulting in low to moderate forecast confidence. Nonetheless,
coverage of showers and isolated storms are forecast to increase
near and north of I-4 as the afternoon plays on. While widespread
rainfall accumulations are expected to remain less than 1", there
is enough support from the CAMs to suggest a locally heavy
rainfall threat through the remainder of the afternoon and
evening. Highly localized rainfall totals of 4-5"+ will be
possible for portions of east central Florida, including the
Orlando Metro. A Flood Watch remains in effect for Volusia, Lake,
Seminole, Orange, Osceola, and Brevard counties. Trends suggest
the rainfall threat decreasing across the interior after 10PM
while coverage may continue along the coast through the overnight
hours. Overnight lows remain mid, mostly in the low 70s.
Monday-Tuesday... A broad area of low pressure which moved across
the southeast U.S. becomes weakly organized offshore northeast
Florida in vicinity of a coastal surface trough. A cold front is
pushed across central Florida late Monday and into Tuesday as the
low departs northeastward across the western Atlantic. Sufficient
moisture will be in place to support scattered to numerous showers
ahead of the front on Monday (PoPs ~60-80%). Model sounding analysis
continues to show the moisture column mostly focused within the low
levels below 700mb with drier air persisting aloft. This should
generally limit organized deep convection. However, a warm airmass
will be present, and surface temperatures in the mid to upper 80s
(especially south) will contribute to increased surface instability.
Updrafts that can survive the poor mid levels and mix with dry
air aloft will be supportive of isolated to scattered storms
capable of lightning strikes and wind gusts up to 50 mph. Cannot
rule out the potential for locally heavy rainfall again Monday.
Northerly winds behind the front will gradually advect drier air
with no mentionable PoPs in the forecast for Tuesday.
Expect warm and muggy conditions ahead of the front Monday,
especially south of I-4. High temperatures peak in the upper 80s
across portions of Okeechobee and the southern Treasure Coast, and
added humidity will increase peak heat index values into the mid
90s. Further north, highs are forecast mostly in the mid 80s with
peak heat index values spreading the low 90s. Temperatures are
gradually reduced on Tuesday ranging the low 80s from Brevard/
Osceola northward while still nearing the mid 80s in vicinity of
Lake Okeechobee. A few areas of northern Lake and Volusia counties
could see highs top out in the upper 70s on Tuesday.
Wednesday-Saturday (previous)... Deep troughing sets up over the
eastern US from mid week through the weekend as multiple lobes of
shortwave energy reinforce the pattern. Another low pressure system
develops over the eastern US in response, quickly pushing a cold
front through Florida late in the week. Still some uncertainty in
the details, such as precise timing of the front and the possibility
of isolated showers, but confidence is increasing the post frontal
airmass will bring dry conditions and the coolest temperatures of
the fall season so far, making for a very pleasant Halloween.
Afternoon highs in the U70s-L80s behind the early week's weak cool
front drop to the U60-M70s Thursday (assuming the current timing of
the front Friday night into Thursday morning) and Friday.
Mornings lows in the 60s Wednesday morning drop to the M50-M60s
Thursday morning (again assuming the current timing of the front),
further dropping into the 50s Friday and Saturday mornings. The
usually cooler northern spots could see lows in the U40s, while
coastal Martin will stay closer to 60. Temperatures begin to recover
Saturday. Dry conditions expected late week into next weekend.
&&
.MARINE...
Issued at 347 PM EDT Sun Oct 26 2025
Modified Previous...
Winds and especially seas are forecast to remain poor to hazardous
through much of the week due to a number of weather systems
impacting the local Atlantic waters. A broad, weak low pressure
system pushing through the Southeast continues to lift a warm front
through Central Florida and the local waters today. The warm front
departs north of the area early Monday, ahead of a weak cool front
forecast to push through the area late Monday into early Tuesday.
High pressure then builds east over the Gulf and Florida into
midweek. A dry reinforcing cold front from another low pressure
system working across the eastern U.S. is forecast to push quickly
through late this week.
Small Craft Advisories remain in effect for all Central Florida
Atlantic waters through 4 AM tonight (Monday morning) for easterly
winds around 20-25 kts at times and seas 6-9 ft. Boating conditions
technically improve late this evening, with winds settling to 15-20
kts from the ESE-SE and seas decreasing to 4-6 ft nearshore and 5-7
ft offshore by Monday morning (briefly down to 4-6 ft Monday
afternoon), but swell from the low pressure system departing into
the Atlantic waters off the southeast seaboard will cause seas in
the Gulf Stream to build back to 5-7 ft across the Volusia and
Brevard offshore waters by Tuesday morning, further increasing to 7-
9 ft across much of the Gulf Steam by Wednesday morning, which
persist through through late week. Some 7ft seas could make their
way into the nearshore waters as well. Small Craft Advisories
continue for the offshore Volusia and Brevard waters through 4 AM
Tuesday, and will likely need to be extended/expanded. Winds become
squirrelly Monday ahead of the approaching weak cool front, shifting
to the north at 15-20 kts Tuesday behind the cool front. These
northerly winds will help build seas especially in the Gulf Stream.
Winds again become shifty Wednesday as the next front approaches,
becoming WNW-NW 15-25 kts Thursday behind the second front.
&&
.AVIATION...
(18Z TAFs)
Issued at 135 PM EDT Sun Oct 26 2025
Gusty ERLY winds continue across coastal/interior terminals. A
small crosswind impact is possible at MCO. TEMPO MVFR conds for
SHRA affecting terminals into this afternoon/evening. This as a
warm front lifts north across the area. TEMPO MVFR conds in TSRA
this afternoon/evening. Convection may be ongoing well past sunset
between MLB-DAB-MCO with stratus developing across northern
interior terminals aft 08Z. Coastal convection around early Mon
morning, with increasing shower/storm chances Mon aftn/evening as
steering flow is out of the southwest.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 82 68 79 / 60 70 20 10
MCO 71 86 69 81 / 30 80 10 0
MLB 74 84 70 82 / 40 70 30 0
VRB 73 85 69 83 / 40 80 30 10
LEE 69 84 66 81 / 30 70 10 0
SFB 71 85 68 81 / 40 80 10 10
ORL 71 85 69 81 / 30 80 10 0
FPR 74 85 69 83 / 40 80 30 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 3 AM EDT Monday for FLZ041-044>046-053-141-144-
247-347-447-547-647-747.
High Surf Advisory until 8 PM EDT this evening for FLZ141-154-
159-164-347-447-647-747.
AM...Small Craft Advisory until 4 AM EDT Monday for AMZ550-552-555-
575.
Small Craft Advisory until 10 AM EDT Tuesday for AMZ570-572.
&&
DISCUSSION...Law
AVIATION...SedlockIn the hours before
Special weather statement, Oct 26, 3:10 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
410 PM EDT Sun Oct 26 2025
FLZ247-347-262100-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
410 PM EDT Sun Oct 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BREVARD COUNTY
THROUGH 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville Airport, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Port Saint John, Titusville Airport, and Bellwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2842 8081 2847 8088 2847 8087 2849 8088
2851 8088 2851 8091 2853 8092 2853 8094
2854 8094 2854 8093 2857 8093 2863 8089
2853 8073
TIME...MOT...LOC 2010Z 112DEG 10KT 2851 8081
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockFlash Flood, Brevard
- When
- October 26, 4:00 PM EST to 11:00 PM EST
- Where
- Brevard County, 2.41 mi W of Mims to 0.48 mi SSW of Titusville Airpark
- Cause
- Heavy Rain
- Property damage
- $5.3 million
- Reported by
- Emergency Manager
- Coordinates
- 28.666, -80.870
A stalled thunderstorm produced an extreme amount of rainfall across portions of northern Brevard County. In Titusville, between 13 to 15 inches of rainfall fell over approximately 7 hours. The maximum rainfall accumulation was 15.57 inches measured by a mesonet station. Numerous roads were closed due to the flooding, with many stranded vehicles, especially near Singleton Ave and Jay Jay Rd. At least 215 homes and businesses were affected, with over 130 reporting minor to major impacts due to the flooding in Titusville and Mims alone, as water entered structures. Portions of at least two roadways were washed away, including Parrish Rd and Pentax Rd. Floodwaters lingered for several days. This was part of a rare, high-impact flood event, which also impacted Sharpes, Cocoa, and north Merritt Island, with a 12-hour annual exceedance probability (AEP or the percent chance of an event occurring in any calendar year) between 0.5% and 0.2%, alternatively known as a 200 to 500-year rainfall event.
Flash Flood, Lake
- When
- October 26, 5:55 PM EST to 11:15 PM EST
- Where
- Lake County, 1.81 mi ESE of Lake Eustis to 0.66 mi WNW of Eustis
- Cause
- Heavy Rain
- Property damage
- $2.8 million
- Reported by
- Emergency Manager
- Coordinates
- 28.844, -81.701
A stalled thunderstorm lingered over the Eustis, Mount Dora, and Sorrento area for several hours, producing an extreme amount of rainfall. Over approximately 6 hours, between 15 to 19 inches of rainfall fell over the area, specifically between State Road 44 and US-441. The highest storm total accumulation was from a mesonet station in Eustis, which measured 19.70 inches of rainfall. During this time, three Flash Flood Warnings were issued, including a Flash Flood Emergency. At least fifty homes and businesses were impacted, with water entering structures. Flooding led to the closure or washout of several roadways, including Britt Road, Wolf Branch Road, Timberlake Drive, Limit Avenue, and Donnelly Street. Sinkholes were also reported in the Eustis area on East Crooked Lake Drive and Country Club Drive. In addition, portions of State Road 46 in Mount Dora were closed for several days due to standing water. There were no reported injuries or fatalities. Rainfall in this area exceeded the 6-hour 0.1% annual exceedance probability (AEP or the percent chance of an event occurring in any calendar year), alternatively known as a 1000-year rainfall event.
Thunderstorm Wind, Brevard
- When
- October 26, 7:35 PM EST
- Where
- Brevard County, 1.51 mi SSE of Playalinda Beach
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.530, -80.770
USSF wind sensor on tower 0100 measured a peak wind gust of 52 knots from the north.
Flash Flood, Brevard
- When
- October 26, 7:50 PM EST to 10:00 PM EST
- Where
- Brevard County, 2.78 mi SSW of Sharpes to 1.72 mi WSW of Frontenac
- Cause
- Heavy Rain
- Property damage
- $1.9 million
- Reported by
- Emergency Manager
- Coordinates
- 28.391, -80.780
An additional stalled thunderstorm formed over Sharpes and Cocoa, where it produced approximately 6 to 8 inches of rainfall. A portion of US-1 just south of Port St John was washed out near Spring St, as well as multiple segments of Indian River Dr. between Blacks Rd. and City Point Rd. At least 60 homes and businesses were affected, with 50 reporting minor to major damage due to water entering structures. This was part of a rare, high-impact flood event that also impacted Tiusville, Mims, and north Merritt Island, with a 12-hour annual exceedance probability (AEP or the percent chance of an event occurring in any calendar year) between 0.5% and 0.2%, alternatively known as a 200 to 500-year rainfall event.
Flash Flood, Brevard
- When
- October 26, 7:50 PM EST to 10:30 PM EST
- Where
- Brevard County, 5.05 mi ENE of Frontenac to 5.79 mi E of Frontenac
- Cause
- Heavy Rain
- Property damage
- $3.1 million
- Reported by
- Emergency Manager
- Coordinates
- 28.486, -80.689
A stalled thunderstorm produced between 6 to 12 inches of rainfall over portions of north Merritt Island. Flash flooding lead to numerous roads being flooded, including Nina Court. According to local emergency managers, over 150 homes and businesses were affected by flooding, including one house with major damage and over 90 with minor damage, due to floodwaters entering structures. This was part of a rare, high-impact flood event that also impacted Tiusville, Mims, Sharpes, and Cocoa, with a 12-hour annual exceedance probability (AEP or the percent chance of an event occurring in any calendar year) between 0.5% and 0.2%, alternatively known as a 200 to 500-year flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Mississippi, October 26, 20251 death · 1 injured · $102,000 · 65 kt wind · 5 events
- Flash Flooding in Florida, October 26, 2025$91,000 · 8 events
- Tornadoes in Louisiana, October 26, 2025$25,000 · EF1 · 3 events
- Tornado in Alabama, October 26, 2025EF1 · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, October 26, 202513 events
- Flash Flooding and Heavy Rain in Alabama, October 26, 20254 events
- High Wind in South Dakota, October 26, 202554 kt wind · 3 events
- High Wind in Nevada, October 26, 202589 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 26, 20252 events
- Winter Storm in Wyoming, October 26 to 27, 20252 events
- High Wind in Montana, October 26, 202558 kt wind · 2 events
- High Wind in California, October 26, 202577 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 1298272, 1298241, 1296495, 1298276, 1298288.